Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 26, 2006, 7:10 PM EDT for Colleton County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2006, 7:10 PM EDT (23:10 UTC)
- Expired
- Apr 26, 2006, 7:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:16 PM EDT | TSTM WND DMG | 3 E Cottageville, SC | NUMEROUS TREES SNAPPED AND 2 BILLBOARDS DAMAGED ALONG HIGHWAY 17A BETWEEN COTTAGEVILLE AND EDISTO RIVER. REPORTED BY FIRE DEPT ENGINEER AND RELAYED BY NWS EMPLOYEE. TIME BASED OFF OF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 262311
SVRCHS
SCC029-262345-
/O.NEW.KCHS.SV.W.0046.060426T2310Z-060426T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT WED APR 26 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 745 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTAGEVILLE...MOVING EAST
AT 30 MPH.
THIS STORM WILL REMAIN IN RURAL EASTERN COLLETON COUNTY...SOUTH OF
COTTAGEVILLE AND NORTHEAST OF ASHEPOO. BE ALERT FOR RAPIDLY CHANGING
WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3291 8057 3275 8050 3275 8045 3289 8040
3301 8043
$$
JRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:29 PM EDT, 41 minutes earlier.
Area forecast discussion, Apr 26, 6:29 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 629 PM EDT WED APR 26 2006 .UPDATE...THE RISK FOR SVR WX IS QUICKLY DIMINISHING AS THE MAIN CONVECTIVE CLUSTER MOVES N/NE INTO THE WTRS OFF NE SC. WL CANCEL THE SVR TSTM WATCH FOR THE REMAINDER OF SRN SC AND THE ADJACENT WTRS SHORTLY. WE CONTINUE TO RECEIVE NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS ACROSS THE FCST AREA THIS EVNG. FCSTRS ARE TRYING TO QUALITY CONTROL AND ISSUE LOCAL STORM REPORTS AS QUICKLY AS PSBL. YOUR PATIENCE IS APPRECIATED. CHARLESTON AND SAVANNAH BROADCAST METS...PLEASE FORWARD ANY STORM REPORTS TO US. THANK YOU. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Apr 26, 6:25 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 625 PM EDT WED APR 26 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 625 PM EDT WED APR 26 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR SOUTHERN SOUTH CAROLINA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Apr 26, 5:56 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 556 PM EDT WED APR 26 2006 SCZ042-047-051-262245- COASTAL JASPER-HAMPTON-INLAND JASPER- 556 PM EDT WED APR 26 2006 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY THROUGH 645 PM EDT... AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 15 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EBENEZER... PURYSBURGH...MORGAN...HARDEEVILLE...DEERFIELD...TILLMAN...SWITZERLAND ...MITCHELLVILLE...OKATIE AND RIDGELAND THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. JRL
Local storm report, Apr 26, 5:58 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM MARINE TSTM WIND HILTON HEAD ISLAND 32.22N 80.75W
04/26/2006 M38 MPH BEAUFORT SC MESONET
ON THE BEACH AT HILTON HEAD ISLAND.
&&
STSpecial weather statement, Apr 26, 6:10 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 610 PM EDT WED APR 26 2006 SCZ045-262245- BERKELEY- 610 PM EDT WED APR 26 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH 645 PM EDT... AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES SOUTH OF MANNING...MOVING EAST AT 40 MPH. THIS WILL AFFECT AREAS IN AND AROUND PRIOLEAU...WILSONS LANDING...EADYTOWN...PINEVILLE...JUDGE TOWN...RUSSELLVILLE AND SAINT STEPHEN THROUGH 645 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DANGEROUS CONDITIONS ARE EXPECTED TO DEVELOP IN VICINITY OF LAKE MOULTRIE. BOATS SHOULD GET OFF THE WATER NOW 24
Local storm report, Apr 26, 6:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL LOBECO 32.55N 80.74W
04/26/2006 E1.00 INCH BEAUFORT SC PUBLIC
QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC.
0645 PM HAIL LOBECO 32.55N 80.74W
04/26/2006 E1.00 INCH BEAUFORT SC PUBLIC
QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC.
&&
DPBLocal storm report, Apr 26, 6:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 SW WADMALAW ISLAND 32.63N 80.23W
04/26/2006 CHARLESTON SC TRAINED SPOTTER
TREES BLOWN NEAR NEAR WADMALAW ISLAND. TREES SEVERELY
DAMAGED SPOTTERS CAR.
&&
STLocal storm report, Apr 26, 7:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 5 W JOHNS ISLAND 32.72N 80.16W
04/26/2006 E50 MPH CHARLESTON SC TRAINED SPOTTER
&&
STThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 28 min |
| Apr 26, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 44 min |
| Apr 26, 3:49 PM EDT | Tornado Warning | CHS | Charleston | 26 min |
| Apr 26, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 48 min |
| Apr 26, 6:16 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 31 min |
| Apr 26, 6:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 57 min |
| Apr 26, 6:28 PM EDT | Tornado Warning | CHS | Berkeley | 47 min |
| Apr 26, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 44 min |
| Apr 26, 6:55 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Apr 26, 7:15 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 30 min |
| Apr 26, 7:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 35 min |
| Apr 26, 7:51 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.